• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Quetiapine

P

Purple butterfly

Guest
I think I've spelt it right....

Minus the weight gain ( dreading that part) is this medication any good?? Its what my psychiatrist has now put me on?

I start it Monday as it's will take till then to do my prescription.

....................................................

HE'S took me off all other medications including anti depressants and is wondering where they are as he knows I've picked up my prescriptions but not been taking them..... I kinda lied about what I'd been doing with them.... Told him I had flushed them down the toilet he accepted that x x
 
B

balancekeeper

Well-known member
Joined
Jan 23, 2015
Messages
51
Location
Accrington, UK
Quetiapine Is a good meds, was on it myself about 2 months ago. They can make some people really sleepy but i think that depends on what dosage your on.
The y did help me a little but not enough, hopefully they will help you more.
 
P

Purple butterfly

Guest
He's put me on 100mg for a week then raising it to I think he said 175mg.

Not into putting weight on I'm already fat enough.... So dreading it not sure I'll bother with them tbh
 
B

balancekeeper

Well-known member
Joined
Jan 23, 2015
Messages
51
Location
Accrington, UK
The weight gain isnt that bad, worse on Olanzapine. Think you should give them a shot, I felt alittle bit better on them and im all manor of messed up.

Always best to give things a shot at working, than not too.
 
Spaceman

Spaceman

Well-known member
Joined
Jan 8, 2010
Messages
187
Location
Hampshire UK
Hi

I have been on these meds now for a couple of years but can't manage the too high a dose as they do make me drowsy and gives me a dry mouth. On the plus side it does help with the voices and hallucinations and derealisation. I wish I could take a higher dose but you have to weigh up the pros and cons and strike a happy medium. On saying that some people can't take them at all and some take really high doses. With all antipsychotics it is trial and error.

Good luck with them but keep to the doctors dosage as it is important to slowly build up the dose to avoid the side effects

Spaceman
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
My psych wanted me to go on quietapine but I haven't - ask to be on one that doesn;t give you weight gain? It's horrible I know when they do.

I hope it all works out for you
KS
xxx
 
P

Purple butterfly

Guest
I was on lamotrogine I ended up with Steven Johnson syndrome I think is what it's called, I was on ariprazole I stopped taking it abruptly and gave been off my medication about 2 months and then today he changed my meds and told me he was putting me on this if I do put weight on I will just stop taking them I feel bad enough about myself as it is don't need added weight to the mix..... Maybe I'm just being vain but I can't handle that shit x
 
L

lovagemuffin

Well-known member
Joined
Oct 21, 2014
Messages
640
just a few tips take Seroquel IN BED cause it can knock you out pretty quickly have a drink cause it gives you a dry mouth and makes you feel pretty strange before youy pass out asleep.:hug5:
 
B

balancekeeper

Well-known member
Joined
Jan 23, 2015
Messages
51
Location
Accrington, UK
When i was on it it gave me restless leg syndrome. which wasn't fun when you try to get to sleep, but thats the only downside i found really
 
Gajolene

Gajolene

Well-known member
Joined
May 30, 2012
Messages
7,826
Location
small town Ontario, Canada
PurpleButterfly which type of quatiapine does he have you on. They used to be called Seroquels btw, The big white bullets or the tiny pink ones. They work differently. The big white ones are for psychosis, voices and delusions and are a slow release. The little pink ones are fast acting and act as quick sedatative to alleviate sudden panick attacks, and paranoid episodes, I take them for sleeping pills as I have chronic insomnia and get sleep deprevation a lot.
 
Sparklypurplepaws

Sparklypurplepaws

Well-known member
Joined
Oct 12, 2013
Messages
914
Location
Lincolnshire
I have just been put on these too - 100mg in the morning and 100mg at night x
They are the tiny pink ones.
Last night I had the best sleep in a long long time and today I've slept all day - nothing new there though!
I'm worried about the weight gain as I'm obese already but any things gotta be better than feeling like this x
 
Gajolene

Gajolene

Well-known member
Joined
May 30, 2012
Messages
7,826
Location
small town Ontario, Canada
Wow 100 mgs is a very heavy dose. You must be really groggy. You will get really shaky too with the initial side effects but that will pass. Maybe they are adjusting you to switch over to the white ones. Not sure why he would put you on such a high dose. Did you have a manic episode? They are wonderfull for sleep though. They rid me of my night terrors and mid sleep panick attacks. Help with obsessive thinking as well.
 
Sparklypurplepaws

Sparklypurplepaws

Well-known member
Joined
Oct 12, 2013
Messages
914
Location
Lincolnshire
Yeah, I'm not really sure about it all to be honest - after the meeting I couldn't remember if he said 50mg or 100mg so I called my gp today and he confirmed it was 100.
I'm not manic no, severely depressed
 
P

Purple butterfly

Guest
I don't know I've not got them yet I pick them up Monday not really looking forward too it tbh....

I don't want to sound vain but I don't want to put weight on
 
A

Ali50n

Member
Joined
Jan 15, 2015
Messages
6
Location
Glasgow
I have been on quitiepine for almost a year now along with Prozac. I take 250mg in the morning and 250 mg at night and I found them great in the beginning they kind of stabilised me. I am pretty messed up tho. I did but on weight in the beginning but levelled out after a few weeks. For me they were great but no longer work as well now. I need something different. But just like most people have already said it's trial and error.
I think it's really difficult to get the balance I hate adjusting to different meds but you should try.
Good luck. I really hope it works for you.
 
Top